Alert archive / Texas / High Wind Watches in 2012
High Wind Watch 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Oct 5, 2012, 3:09 PM CDT. It took effect at Oct 6, 2012, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 3:09 PM CDT (20:09 UTC)
- In effect from
- Oct 6, 2012, 7:00 PM CDT
- Expired
- Oct 6, 2012, 2:31 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
615 WWUS74 KMAF 052009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 PM CDT FRI OCT 5 2012 ...STRONG WINDS TO IMPACT THE GUADALUPE PASS LATE SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE GUADALUPE MOUNTAINS ON SATURDAY...HOWEVER STRONGER WINDS WILL LAG BEHIND THE INITIAL WIND SHIFT. NORTHEAST WINDS WILL GRADUALLY INCREASE SATURDAY EVENING AND PEAK DURING THE NIGHT INTO EARLY SUNDAY. TXZ258-061000- /O.NEW.KMAF.HW.A.0022.121007T0000Z-121007T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 209 PM MDT FRI OCT 5 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. * EVENT...STRONG GAP WINDS. * TIMING...6PM MDT SATURDAY TO 6AM MDT SUNDAY * WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH HIGHER GUSTS POSSIBLE. * IMPACTS...HIGH WINDS THROUGH GUADALUPE PASS MAY AFFECT TRAVEL ALONG HIGHWAY 62 180 AND HIKERS MAY BE AFFECTED BY HIGH WINDS ON WEST FACING ASPECTS AND ON EXPOSED RIDGES. LIGHT AIRCRAFT MAY BE AFFECTED BY CLEAR AIR TURBULENCE AND ARE ADVISED TO GO AROUND THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
237 WWUS74 KMAF 061033 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 AM CDT SAT OCT 6 2012 ...STRONG WINDS TO IMPACT THE GUADALUPE PASS LATE SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE GUADALUPE MOUNTAINS ON SATURDAY...HOWEVER STRONGER WINDS WILL LAG BEHIND THE INITIAL WIND SHIFT. NORTHEAST WINDS WILL GRADUALLY INCREASE SATURDAY EVENING AND PEAK DURING THE NIGHT INTO EARLY SUNDAY. TXZ258-062100- /O.EXT.KMAF.HW.A.0022.121007T0000Z-121007T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 433 AM MDT SAT OCT 6 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... * EVENT...STRONG GAP WINDS. * TIMING...6PM MDT SATURDAY TO 9AM MDT SUNDAY * WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH HIGHER GUSTS POSSIBLE. * IMPACTS...HIGH WINDS THROUGH GUADALUPE PASS MAY AFFECT TRAVEL ALONG HIGHWAY 62 180 AND HIKERS MAY BE AFFECTED BY HIGH WINDS ON WEST FACING ASPECTS AND ON EXPOSED RIDGES. LIGHT AIRCRAFT MAY BE AFFECTED BY CLEAR AIR TURBULENCE AND ARE ADVISED TO GO AROUND THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
197 WWUS74 KMAF 061931 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT SAT OCT 6 2012 ...STRONG WINDS TO IMPACT THE GUADALUPE PASS LATE TONIGHT AND SUNDAY MORNING... .NORTHEAST WINDS WILL INCREASE TONIGHT AS A COLD AIRMASS CONTINUES TO SETTLE SOUTH ACROSS THE REGION. GAPS AND PASSES IN THE GUADALUPE MOUNTAINS ARE EXPECTED TO SEE WIND SPEEDS OF 40 TO 50 MPH DEVELOP THIS EVENING...THEN LAST INTO SUNDAY MORNING BEFORE THE SURFACE PRESSURE GRADIENT SLACKENS. TXZ258-071500- /O.UPG.KMAF.HW.A.0022.121007T0000Z-121007T1500Z/ /O.NEW.KMAF.HW.W.0029.121007T0000Z-121007T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 131 PM MDT SAT OCT 6 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG GAP WINDS. * TIMING...6PM MDT SATURDAY TO 9AM MDT SUNDAY * WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH HIGHER GUSTS POSSIBLE. * IMPACTS...HIGH WINDS THROUGH GUADALUPE PASS MAY AFFECT TRAVEL ALONG HIGHWAY 62 180 AND HIKERS MAY BE AFFECTED BY HIGH WINDS ON WEST FACING ASPECTS AND ON EXPOSED RIDGES. LIGHT AIRCRAFT MAY BE AFFECTED BY CLEAR AIR TURBULENCE AND ARE ADVISED TO GO AROUND THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 5, 12:07 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 5, 12:07 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 PM CDT FRI OCT 5 2012 .DISCUSSION... THE LATEST AVIATION DISCUSSION IS BELOW. && .AVIATION... IFR CEILINGS AND VISIBILITIES OVER THE PERMIAN BASIN WERE GRADUALLY IMPROVING AS HEATING OVER WESTERN REACHES OF THE AREA CONTINUES TO LIFT/MIX OUT THE LOWER CLOUD DECK FROM THE WEST. WILL INCLUDE TEMPORARY MVFR CEILINGS AT KMAF FOR THE FIRST HOUR OF THE PERIOD...BUT THEN GO VFR ALL LOCATIONS THROUGH THE AFTERNOON AND EARLY EVENING. A BETTER PUSH OF COOLER AIR WILL RESULT IN EAST TO NORTHEAST WINDS INCREASING THIS EVENING IN THE 06/03Z TO 06/09Z TIME FRAME AT ALL BUT KFST WHERE THE SHIFT MAY TAKE A LITTLE LONGER. WILL DROP CEILINGS TO MVFR DURING THIS TIME...WITH IFR CEILINGS TO FOLLOW WITHIN 2 TO 4 HOURS AFTER. THINK IFR CEILINGS...AND MVFR VISIBILITIES IN LIGHT RAIN AND FOG COULD LAST THROUGH MUCH OF THE DAY SATURDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67
Hazardous weather outlook, Oct 5, 3:35 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 335 AM CDT FRI OCT 5 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-060845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 335 AM CDT FRI OCT 5 2012 /235 AM MDT FRI OCT 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL BE POSSIBLE FRIDAY NIGHT/EARLY SATURDAY AS A COLD FRONT MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL BE POSSIBLE ESPECIALLY THROUGH GUADALUPE PASS ON SATURDAY BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 5, 3:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 PM CDT FRI OCT 5 2012 NMZ029-033-TXZ045>048-061200- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...GAIL...SNYDER 309 PM CDT FRI OCT 5 2012 /209 PM MDT FRI OCT 5 2012/ ...MUCH COLDER TEMPERATURES FOR THE UPCOMING WEEKEND ACROSS NORTHERN COUNTIES IN WEST CENTRAL TEXAS...AND IN LEA COUNTY NEW MEXICO... AN UNSEASONABLY COLD AIR MASS WILL ENTER THE SOUTHERN PLAINS LATE THIS EVENING BEHIND A STRONG COLD FRONT PASSING THROUGH THE REGION TONIGHT AND EARLY SATURDAY. WIND CHILL READINGS COULD GET AS LOW AS THE MID TO UPPER 30S ACROSS SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN THROUGH TOMORROW MORNING. PATCHY LIGHT RAIN WILL BE POSSIBLE IN SOME LOCATIONS THROUGH SATURDAY NIGHT. THE COLDEST TEMPERATURES MEASURED SO FAR THIS FALL ARE LIKELY... WITH SATURDAY LOWS IN THE MID 30S AND HIGHS FOR EACH DAY THIS WEEKEND ONLY REACHING THE 40S AND LOWER 50S. IF THE SKIES CLEAR EARLY SUNDAY...TEMPERATURES COULD BE EVEN COLDER...WITH FROST POSSIBLE. ANYONE WITH OUTDOOR ACTIVITIES SHOULD DRESS ACCORDINGLY FOR THESE MUCH COLDER CONDITIONS AND THE POSSIBILITY OF LIGHT RAIN AND FROST. 23
Nearby
High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.